Alert archive / Illinois / Severe Thunderstorm Warnings in 2002

Severe Thunderstorm Warning 106, NWS Lincoln, IL

June 1, 2002Schuyler County, Illinois

NWS Lincoln, IL issued this severe thunderstorm warning at Jun 1, 2002, 6:19 AM CDT for Schuyler County, Illinois. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 1, 2002, 6:19 AM CDT (11:19 UTC)
Expired
Jun 1, 2002, 7:00 AM CDT
In force
41 min
Issued by
NWS Lincoln, IL
Area
Counties, with a storm outline in the text

County Schuyler County, IL

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Lincoln, IL (KILX), launched 00:00Z, 11.3 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 00:00Z on 2002-06-01Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 00:00Z on 2002-06-01The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 72 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3066 m above ground
0-6 km bulk shear
32 kt
0-1 km storm-relative helicity
72 m²/s²
0-3 km storm-relative helicity
244 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KILX 011119
SVRSPI
ILC169-011200-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LINCOLN IL
619 AM CDT SAT JUN 1 2002

THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHUYLER COUNTY IN WEST CENTRAL ILLINOIS

* UNTIL 700 AM CDT

* AT 619 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM 11 MILES NORTHWEST OF BROOKLYN...OR ABOUT 13
  MILES SOUTHWEST OF MACOMB...MOVING SOUTHEAST AT 40 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  BROOKLYN
  LITTLETON
  RUSHVILLE
  BROWNING

THIS STORM IS CAPABLE OF PRODUCING WINDS IN EXCESS OF 60 MPH...
DAMAGING HAIL...FREQUENT LIGHTNING...AND VERY HEAVY RAIN. TAKE
SHELTER IN A STURDY BUILDING AND STAY AWAY FROM WINDOWS.

REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE
NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER
SERVICE. STAY TUNED FOR LATER STATEMENTS.

LAT...LON 4053 9091 4041 9108 4012 9092 3998 9054
          4016 9033

BYRD
NNNN

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lincoln, IL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:52 AM CDT, 3 hours 27 minutes earlier.

Area forecast discussion, Jun 1, 2:52 AM CDT, 3 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LINCOLN IL
252 AM CDT SAT JUN 1 2002

HAVE MCS DEVELOPMENT OVER SERN IA EARLY THIS MORNING...A LITTLE
FURTHER EAST THAN PREVIOUS MODEL RUNS INDICATED. THIS ACTIVITY HAS
BEEN MOVING SE INTO WC IL...WITH SOME ISOLATED SVR HAIL REPORTED
JUST WEST OF CWA.

00Z ETA IS BEST MODEL OF CHOICE TONIGHT. IT HAS HANDLED THE CURRENT
SITUATION THE BEST SO FAR. SFC BOUNDARY CURRENTLY EXTENDING FROM LOW
OVER NWRN KS TO JUST N OF DSM THEN SE INTO C IL...NEAR CMI. THE MCS
WILL CONTINUE TO TRAVEL ALONG THIS BOUNDARY INTO CWA. SO WILL HAVE
ONGOING PCPN WORDING FOR WRN HALF OF CWA TODAY WITH CHC POPS IN THE
E AND SE. AS FOR TEMPS...2 METER TEMPS HAVE DONE A GREAT JOB AND
WITH 850 TEMPS AOA 20...WILL SEE ANOTHER WARM/HUMID DAY IN STORE FOR
C IL.

BY LATE THIS AFTERNOON...THINGS GET INTERESTING. WITH BOUNDARY
OVERHEAD...EXPECT LI/S NEAR MINUS 8 AND CAPES ABOVE 3000 MOST
LOCATIONS. LIFT ALONG BOUNDARY IS WEAK EARLY ON WITH A STRONG
CAP...BUT LIFT SHOULD INCREASE ENOUGH TO TRIGGER TRWS. SPC HAS CWA
IN SLGT RISK THRU SUNDAY MORNING.

ANOTHER ROUND OF MCS/S TONIGHT...WHICH WILL AFFECT CWA DURING THE
MORNING HOURS. AS WITH TONIGHT/S MCS...IT WILL KEEP BOUNDARY FROM
MOVING TOO MUCH...SO CHANCE POPS STILL A GOOD BET ON SUNDAY. WE MAY
SEE MORE CLOUD COVER ON SUNDAY...THIS WILL AFFECT TEMPS...SO WILL
LOWER TEMPS SLIGHTLY IN NRN HALF OF CWA.

BOUNDARY FINALLY MOVES N OF CWA LATE SUNDAY/EARLY MONDAY...MAY BE A
BRIEF BREAK IN PCPN ON MONDAY...BUT CF PROGGED TO MOVE IN LATER IN
THE DAY...SO KEEP CHANCE POPS FOR ALL DAY MONDAY.

00Z EXTENDED AVN...HAS BOUNDARY FINALLY SLIPPING OFF FAR ENOUGH S
AND E BY THURSDAY...DRYING OUT CWA. HOWEVER...WITH SUCH UNCERTAINTY
IN THE MODEL RUNS...WILL KEEP CHANCES IN THRU THURSDAY...BEFORE
DRYING OUT ON FRIDAY.

...PRELIMINARY CCF FOR COORDINATION PURPOSES...

SPI BE 091/068 089/068 088 68344
PIA BE 090/066 087/066 086 68+44
DEC BE 091/068 089/068 088 68344
CMI BE 090/068 088/067 088 68344
MTO BB 090/067 089/068 088 68344
LWV BB 090/068 091/068 089 68333

.ILX...NONE.

BYRD

In the hours before

Special weather statement, Jun 1, 4:14 AM CDT, 2 hours 5 minutes before
ILZ027-029-031-036>038-040>043-047>053-061-011000-

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LINCOLN IL
414 AM CDT SAT JUN 1 2002

...SEVERE THUNDERSTORM WATCH 365 HAS EXPIRED...

SEVERE THUNDERSTORM WATCH 365...IN EFFECT FOR A PORTION OF CENTRAL
ILLINOIS WAS ALLOWED TO EXPIRE AT 4 AM. HOWEVER...SCATTERED
THUNDERSTORMS ARE STILL POSSIBLE ACROSS THE AREA EARLY THIS MORNING.
SOME OF THESE STORMS COULD STILL CONTAIN HAIL...GUSTY WINDS...INTENSE
LIGHTNING...AND BRIEF HEAVY RAIN.

AUTEN
Special weather statement, Jun 1, 6:00 AM CDT, 19 minutes before
ILZ027>031-036>038-040>057-061>063-066>068-071>073-011200-

HAZARDOUS WEATHER OUTLOOK FOR CENTRAL ILLINOIS
NATIONAL WEATHER SERVICE LINCOLN IL
600 AM CDT SAT JUN 1 2002

A STATIONARY FRONT OVER CENTRAL ILLINOIS WILL REMAIN THE FOCAL POINT
OF SHOWER AND THUNDERSTORM ACTIVITY THROUGH TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE WEATHER OVER ALL OF CENTRAL AND
SOUTHEASTERN ILLINOIS THROUGH TONIGHT. THE MAIN SEVERE WEATHER
THREAT WILL BE LARGE HAIL WITH SOME OF THE STORMS.

BYRD

The office that day

Everything else NWS Lincoln, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 1, 8:46 AM CDTSevere Thunderstorm WarningILXFulton59 min
Jun 1, 9:22 AM CDTSevere Thunderstorm WarningILXCass, Mason53 min
Jun 1, 10:16 AM CDTSevere Thunderstorm WarningILXMason, Menard59 min

Nearby

Severe Thunderstorm Warnings in Illinois, 2002Every severe thunderstorm warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.